MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 4-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y415H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent a hemicolectomy on (b)(6) 2018 and suture was used.Needle separated from suture during tissue passage.Surgery completed as planned with new suture.No adverse patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 02/20/2019.Investigation summary: it was reported performance pull off suture needle.An empty labeled winding formed and a detached needle were received for evaluation.During the visual inspection of detached needle, the swage and attachment area were noted to be as expected and no suture remnant was noted into the barrel hole.Body fluids and slightly marks were noted on body needle that appear to be by use of a surgical instrument, the suture was not received for evaluation to determine the assignable cause.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Due to needle condition and that the suture was not received for evaluation, it could not be determined what may have caused the reported incident of: ¿needle separated from suture during tissue passage.

Brand Name
MCRYL UD 27IN 4-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8169253
Report Number2210968-2018-77809
Device Sequence Number1684373
Product Code GAN
UDI-Device Identifier10705031059115
UDI-Public10705031059115
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue NumberY415H
Device Lot NumberMCM263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2019
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date02/20/2019
Patient Sequence Number1